Alert archive / South Carolina / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 89, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 9, 2003, 3:04 PM EDT for Marlboro County, South Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2003, 3:04 PM EDT (19:04 UTC)
- Expired
- Jul 9, 2003, 3:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
975
WUUS52 KILM 091904
SVRILM
SCC069-091945-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
302 PM EDT WED JUL 9 2003
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 345 PM EDT
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL OVER MARLBORO...OR ABOUT 7
MILES SOUTHWEST OF BENNETTSVILLE...MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BENNETTSVILLE AROUND 320 PM
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN WILMINGTON NC.
LAT...LON 3462 7944 3431 7963 3448 7978 3461 7981
3481 7996 3481 7968
$$
CRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:05 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 9, 2:05 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 205 PM EDT WED JUL 9 2003 SHORT TERM: LITTLE CHANGE TO THE SFC PATTERN AS BERMUDA HIGH WILL CONTINUE TO HOLD THE MOIST LOW-LEVEL MIRMASS IN PLACE THROUGH FRI. BIGGEST CHANGE WILL BE FALLING HEIGHTS AS THE UPPER RIDGE OVER THE SOUTHEAST U.S. FLATTENS OUT. RESULT WILL BE MAX TEMPS A COUPLE OF DEGREES COOLER THU AND FRI...AND PERHAPS A FEW MORE TSTMS DUE TO DECREASING SUBSIDENCE. OVERNIGHT LOWS GENERALLY MID AND UPPER 70S. EXTENDED SAT THROUGH WED: 00Z GFS IS MUCH DIFFERENT THAN THE LATTER PANELS OF THE 00Z ETA W/ REGARD TO FRONTAL POSN...BUT IS SOMEWHAT SIMILAR TO OTHER MEDIUM RANGE MODELS. WILL STICK CLOSER TO HPC/S DEPICTION W/ THE STNRY FRONT NEAR THE COAST SAT/SUN DISSIPATING MON/TUE. GFS SHOWS BEST OMEGA ALONG THE COAST SAT WHICH IS PROBABLY WHEN THE BEST CHANCES WILL OCCUR. BEST SUPPORT W AND N OF HERE THROUGH MUCH OF THE EFP. THE MAIN PORTION OF THE UPPER TROF WILL LIFT ACROSS NEW ENGLAND BY SUN. ANOTHER IMPULSE WILL DROP INTO THE TN VALLEY DURING MON. HOWEVER THE SUBTROPICAL RIDGE WILL BEGIN SHIFTING W FROM THE ATLC TUE...KEEPING THE WEAKNESS ALOFT MAINLY CONFINED TO THE MS AND TN VALLEYS. SMALL POP MON...BUT AT THIS POINT AM PREFER TO KEEP TUE-WED DRY...BUT WILL INCLUDE A SMALL POP INLAND TO BLEND W/ ADJACENT OFFICES. TEMPS WILL BE THE TRICKIEST ON SAT DEPENDING WHERE THE FRONT ENDS UP...OTHERWISE ENSEMBLE MEANS ARE VERY SIMILAR TO OPRNL NUMBERS. OVERALL...TEMPS A FEW DEGS EITHER SIDE OF CLIMO THROUGH MUCH OF THE EFP. MARINE: HI PRES OFF THE SE U.S. COAST WILL PRODUCE SW FLOW THROUGH FRI. A BIT OF A SURGE EXPECTED FRI AND GRAD TIGHTENS IN RESPONSE TO SFC FRONT MOVING INTO WRN CAROLINAS. SEAS EXPECTED TO BUILD TO 4-5 FT WITH THIS SURGE. WITH THE FRONT EXPECTED TO STALL NEAR THE COAST EXPECT TO SEE SW FLOW BECOME VRBL FOR A PERIOD SAT NIGHT INTO SUN. RETURN OF MAINLY LIGHT SOUTHERLY FLOW SUN...THEN LIGHT SE-S MON. SEAS 4-5 FT SAT...SUBSIDING TO 3 FT SAT NIGHT/SUN...THEN 3 FT OR LESS SUN NIGHT INTO MON. .ILM... .NC...NONE. .SC...NONE. FCSTID = 33 ILM 77 92 77 90 / 20 30 30 40 FLO 75 92 75 90 / 20 30 30 40 LBT 75 92 75 90 / 20 30 30 40 MYR 78 87 78 89 / 20 30 30 40 CRM/SRP
Hazardous weather outlook, Jul 9, 3:17 AM EDT, 11 hours 47 minutes before
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-091315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 317 AM EDT WED JUL 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE... A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING ...WITH HEAT INDEX VALUES EXPECTED TO RANGE BETWEEN 105 AND 110 DEGREES DURING THIS TIME. RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE GREAT PEE DEE...LITTLE PEE DEE...AND LUMBER RIVERS. SEE THE LATEST RIVER FLOOD STATEMENT ISSUED BY NWS WILMINGTON FOR DETAILS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOEHLER
Nearby
Severe Thunderstorm Warnings in South Carolina, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.